Positive solutions of fourth-order periodic boundary value problems. (English) Zbl 1030.34025

Summary: Existence results for positive solutions are obtained on the fourth-order periodic boundary value problem \[ u^{(4)}-\beta u''+\alpha u=f(t,u),\;0\leq t\leq 1,\quad u^{(i)}(0)=u^{(i)}(1),\;i=0,1,2,3, \] where \(f:[0,1] \times\mathbb{R}^+ \to\mathbb{R}^+\) is continuous, \(\alpha,\beta \in\mathbb{R}\) and satisfy \(0< \alpha <(\beta/2+ 2\pi^2)^2\), \(\beta>-2\pi^2\), \(\alpha/ \pi^4+\beta/ \pi^2+1>0\). The discussion is based on a new maximum principle for the operator \(L_4u= u^{(4)} -\beta u''+ \alpha u\) and on fixed-point index theory in cones.


34B18 Positive solutions to nonlinear boundary value problems for ordinary differential equations
47H10 Fixed-point theorems
Full Text: DOI


[1] Cabada, A., The method of lower and upper solutions for second, third, fourth and higher order boundary value problems, J. Math. Anal. Appl., 185, 302-320 (1994) · Zbl 0807.34023
[2] Cabada, A., The method of lower and upper solutions for third order periodic boundary value problems, J. Math. Anal. Appl., 195, 568-589 (1995) · Zbl 0846.34019
[3] Cabada, A.; Lois, S., Maximum principles for fourth and sixth order periodic boundary value problems, Nonlinear Anal. TMA, 29, 10, 1161-1171 (1997) · Zbl 0886.34018
[4] Guo, D.; Lakshmikantham, V., Nonlinear Problems in Abstract Cones (1988), Academic Press: Academic Press New York · Zbl 0661.47045
[5] Kong, L. B.; Jiang, D. Q., Multiple solutions of a nonlinear fourth order periodic boundary value problem, Ann. Polon. Math., LXIV, 3, 265-270 (1998) · Zbl 0918.34024
[6] Ladde, G. S.; Lakshmikantham, V.; Vatsala, A. S., Monotone Iterative Techniques for Nonlinear Differential Equations (1985), Pitman: Pitman Boston · Zbl 0658.35003
[7] Omari, P.; Trombetta, M., Remarks on the lower and upper solutions method for second and third-order periodic boundary value problems, Appl. Math. Comput., 50, 1-21 (1992) · Zbl 0760.65078
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.